U.S. doctors online nowAsk doctors free
San Diego, CA
A 17-year-old female asked:

I have been experiencing loose stools and what looks like mucus in my stools. this has never happened to me before, should i take imodium (loperamide)?

1 doctor answer2 doctors weighed in
Dr. Katharine Cox
Pediatric Emergency Medicine 46 years experience
No: Be checked by your doctor and have your stool analyzed and consider a colonoscopy. Imodium (loperamide) may slow down diarrhea but masks the underlying cause and it would likely return. All the best sorting through this problem. Stay healthy.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jun 3, 2018

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.